Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
January 27, 2003

Diabetes Insipidus

Question from Sydney, New South Wales, Australia:

I have central diabetes insipidus treated with DDAVP, and I find that the effects of the DDAVP seem to diminish after exercise. Is there any relationship with the efficacy of DDAVP and exercise? Could this just be that my metabolism has sped up after the exercise? What effect does exercise have on DI? Are there any dietary considerations that have an effect on DI?

Answer:

DDAVP can be given intranasally, by mouth, or by injection, but I would suggest most people are taking the pills by now. I have not seen a large effect of exercise on diabetes insipidus. For instance, when you exercise vigorously, you lose water in the form of sweat. This would tend to decrease urine output if enough DDAVP is on board. I cannot think of anything that will allow a change in the handling of DDAVP to occur with exercise. Could it be you drink more after exercising and would naturally urinate more?

JTL

[Editor’s comment: Diabetes Insipidus (DI) (“water diabetes”) is a different disorder from diabetes mellitus (“sugar diabetes”).

WWQ]